Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 37, NWS Lake Charles, LA

October 29, 2009Vernon Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Oct 29, 2009, 11:59 PM CDT for Vernon Parish, Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 29, 2009, 11:59 PM CDT (04:59 UTC)
Expired
Oct 30, 2009, 5:00 AM CDT
In force
5 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 30, 1:43 AM CDTFLASH FLOODLeesville, LASHERRIFS DEPARTMENT REPORTS FLOODING WITH SEVERAL CARS STALLED ON 171 IN LEESVILLE AND JEAN CHAPEL EXTENSION NEAR FT POLK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
3.9
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 300459
FFWLCH
LAC115-300800-
/O.NEW.KLCH.FF.W.0037.091030T0459Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 PM CDT THU OCT 29 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...LEESVILLE...FORT
  POLK...ANACOCO...

* UNTIL 300 AM CDT

* AT 1153 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY    
  RAINFALL FROM A BAND OF THUNDERSTORMS OVER THE WARNED AREA. RADAR  
  ESTIMATES NEARLY TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF  
  VERNON PARISH. ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE INCHES   
  ARE POSSIBLE OVER THE NEXT THREE HOURS AS THUNDERSTORMS CONTINUE   
  TO MOVE ACROSS THE AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW        
  LLANO...ANACOCO...LEESVILLE...FORT POLK AND ROSEPINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3136 9337 3135 9301 3090 9314 3089 9350

$$

24
2 follow-up statements
000 
WGUS74 KLCH 300647
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 AM CDT FRI OCT 30 2009

LAC115-300800-
/O.CON.KLCH.FF.W.0037.000000T0000Z-091030T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-
147 AM CDT FRI OCT 30 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
WESTERN VERNON PARISH...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE 
WARNED AREA. RADAR ESTIMATED RAINFALL TOTALS OF TWO TO TWO AND A 
HALF INCHES HAVE FALLEN ACROSS PORTIONS OF VERNON PARISH INCLUDING 
LEESVILLE AND NEW LLANO. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO 
MOVE ACROSS THE AREA WITH ADDITIONAL RAINFALL TOTALS OF ONE TO TWO 
INCHES POSSIBLE. LOCAL LAW ENFORCEMENT REPORTS SEVERAL ROADS UNDER 
WATER...WITH SOME CARS BECOMING STALLED IN LEESVILLE AND FORT POLK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLAGLE...
LEESVILLE AND ANACOCO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3136 9337 3135 9301 3090 9314 3089 9350

$$

24
000 
WGUS54 KLCH 300759
FFWLCH
LAC115-301000-
/O.EXT.KLCH.FF.W.0037.000000T0000Z-091030T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 AM CDT FRI OCT 30 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLAGLE...ROSEPINE...LEESVILLE...FORT
  POLK...ANACOCO...

* UNTIL 500 AM CDT

* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS VERNON 
PARISH. RADAR INDICATED RAINFALL ESTIMATES OF TWO TO TWO AND A HALF 
INCHES HAVE FALLEN DURING THE PAST THREE HOURS...AND AN ADDITIONAL 
ONE TO TWO INCHES IS POSSIBLE THROUGH THE NEXT FEW HOURS. LOCAL LAW 
ENFORCEMENT OFFICIALS HAVE REPORTED FLOODING ON HIGHWAY 171 IN 
LEESVILLE AND NEAR FORT POLK WITH CARS STALLED DUE TO HIGH WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KURTHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3136 9337 3135 9301 3090 9314 3089 9350

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 10:56 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 29, 10:56 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 PM CDT THU OCT 29 2009

.UPDATE...
UPDATE COMING OUT A BIT LATE TONIGHT. NEEDED TO MAKE A FEW CHANGES
TO THE GRIDS AS WELL AS REMOVING TORNADO WATCH 782 AND THE LAKE
WIND ADVISORY AS BOTH PRODUCTS HAVE EXPIRED AS OF 02Z AND 03Z
RESPECTIVELY. SQUALL LINE HAS TAKEN ITS SWEET TIME TO GET INTO THE
AREA TONIGHT...AND AS IT HAS...IT HAS WEAKENED CONSIDERABLY. KLCH
00Z SOUNDING STILL INDICATES 0-3KM HELICITY OF 366 M2/S2 AND VW
PROFILES SHOW DECENT LOW LEVEL SHEAR...BUT SEVERE POTENTIAL IS
ISOLATED AT BEST AS SYSTEM APPEARS TO BE EVOLVING INTO MORE OF A
HEAVY RAIN EVENT. THIS BEING SAID...CANNOT ENTIRELY RULE OUT AN
ISOLATED TORNADO OR BOW ECHO FOR TONIGHT MAINLY ALONG AND AHEAD OF
THE FRONTAL BOUNDARY.

COLD FRONT CURRENTLY EXTENDS FROM NEAR HOT SPRINGS...SOUTH ACRS
TOLEDO BEND RESERVOIR THEN SW TOWARD GALVESTON BAY. FRONT WILL
PUSH SLOWLY EAST TONIGHT WITH OVERRUNNING RAINS TO CONTINUE
THROUGH FRIDAY...ENDING FROM WEST TO EAST LATE IN THE DAY. STILL
EXPECT BETWEEN 3 TO 5 INCHES OF RAIN ACRS SE TX...2 TO 4 INCHES
ACRS SW AND CNTRL LA AND LESS THAN 2 INCHES ACRS SOUTH CNTRL
LA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE BEFORE THE EVENT IS
OVER. FLASH FLOOD WATCH WILL CONTINUE FOR SE TX AND SW LA.

IN ADDITION...THE COASTAL FLOOD ADVISORY WILL CONTINUE AS STRONG
SOUTHERLY WINDS KEEP TIDES RUNNING ABOUT ONE TO TWO FEET ABOVE
PREDICTED LEVELS...WITH POSSIBLE MINOR FLOODING ALONG COASTAL
ROADWAYS AND AROUND LOCATIONS ALONG THE LOWER PORTIONS OF AREA RIVERS
MAINLY SOUTH OF I-10. THE COASTAL FLOOD THREAT SHOULD END ONCE THE
FRONT PASSES AND OFFSHORE FLOW DEVELOPS. 24

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT THU OCT 29 2009/

SYNOPSIS...

RAPIDLY RISING PRESSURES ACROSS CENTRAL TEXAS WILL ABRUPTLY PUSH A
COLD FRONT INTO THE LAKES REGION JUST BEFORE MIDNIGHT ON FRIDAY. THE
FRONT WILL CONTINUE ITS JOURNEY EASTWARD AND SOUTHWARD ON FRIDAY
..EXITING THE ATCHAFALAYA BAY BY FRIDAY EVENING.

FURTHER-UP...THE SUBTROPICAL JET CORES THROUGH CENTRAL OLD MEXICO TO
ACROSS NORTHWEST LOUISIANA. THE PINEAPPLE EXPRESS IS IN PLACE ACROSS
THE WESTERN UPPER GULF COAST STATES.

A SALIENT JETSTREAK IS CONCENTRATING LIFT ACROSS SOUTHEAST TEXAS.

DISCUSSION...

FOR TONIGHT...A COLD FRONT WILL BE ADVANCING INTO THE LAKES REGION.

SEVERE STORMS ARE POSSIBLE. THE FAVORED ENTRANCE REGION (THE RIGHT
REAR QUADRANT) OF A JET STREAK WILL HELP TO ORGANIZE THUNDERSTORMS
INTO LINES. DAMAGING WINDS AND TORNADOES WILL BE THE LIKELY THREAT.

ALSO...FLASH FLOODING WILL BE A PROBLEM. THE FORECAST PRECIPITABLE
WATER VALUES WILL BE RUNNING ABOUT 225 PERCENT OF NORMAL. HEAVY RAIN
WILL PERSIST...DESPITE FRONTAL PASSAGE...AS THE LINEAR FRONTAL
CONVECTION TRANSITIONS INTO A MORE WIDESPREAD STRATIFORM RAIN.

ADEQUATE SLANTWISE CONVECTIVE INSTABILITY WILL BE PRESENT IN THE
STRATIFORM RAIN SHIELD. THE INSTABILITY WILL BE RELEASED BY ENHANCED LIFT
ASSOCIATED WITH SOUTHEAST TEXAS JETSTREAK.

FOR FRIDAY...STRATIFORM RAIN WILL PERSIST...FINALLY COMING TO AN END
BY FRIDAY EVENING...A LITTLE SOONER THAN PREVIOUSLY THOUGHT.

MARINE...

LONG-PERIOD SOUTHERLY SWELLS ARE MOVING ONSHORE THE WESTERN UPPER
GULF COAST STATES. SUCCESSIVE INCOMING SWELLS ARE IMPEDING  THE
DRAINAGE OF THE HIGH TIDES.

THE ACTUAL TIDES ARE RUNNING ABOUT 1 TO 2 FEET ABOVE THE PREDICTED
TIDES. NO REPORT OF COASTAL FLOODING AT THIS TIME.

THE ACTUAL TIDES WILL RETURN TO MORE NORMAL VALUES BY FRIDAY
EVENING...WITH PASSAGE OF COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  66  69  50  74 / 100 100  30   0
KBPT  63  66  49  74 / 100 100  10   0
KAEX  66  69  47  69 / 100 100  50   0
KLFT  70  73  52  70 /  60 100  60   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALLEN-BEAUREGARD-
     CALCASIEU-CAMERON-JEFFERSON DAVIS-RAPIDES-VERNON.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT FRIDAY FOR CALCASIEU-
     CAMERON-IBERIA-ST. MARY-VERMILION.

TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR HARDIN-JASPER-
     JEFFERSON-NEWTON-ORANGE-TYLER.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT FRIDAY FOR JEFFERSON-
     ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR CALCASIEU LAKE-
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
     20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM-SABINE LAKE-VERMILION BAY-
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&
Hazardous weather outlook, Oct 29, 6:40 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
640 AM CDT THU OCT 29 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-301145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
640 AM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A POTENT MID/UPPER LEVEL STORM SYSTEM WILL SLOWLY MOVE EAST TOWARD
THE CENTRAL AND SOUTHERN PLAINS. WITH THE APPROACH OF THIS
SYSTEM...MULTIPLE HAZARDS ARE POSSIBLE ACROSS THE AREA TODAY AND
TONIGHT.

SEVERE WEATHER...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT. WITH MODEST INSTABILITY...BUT
IMPRESSIVE WIND SHEAR IN PLACE...THE PRIMARY SEVERE WEATHER
HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND TORNADOES. LARGE HAIL
IS UNLIKELY DUE TO THE LIMITED INSTABILITY AND HIGH FREEZING LEVEL
HEIGHTS.

FLASH FLOOD WATCH...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST TEXAS...AND
LOCATIONS IN LOUISIANA GENERALLY ALONG AND WEST OF A LINE FROM
ALEXANDRIA TO LAKE CHARLES. THROUGH FRIDAY NIGHT...MEAN AREAL
RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE OVER SOUTHEAST
TEXAS...WITH 3 TO 5 INCHES POSSIBLE OVER SOUTHWEST AND WEST
CENTRAL LOUISIANA. LOCALLY HIGHER AMOUNTS OF UP TO 7 INCHES ARE
POSSIBLE. WITH NEARLY SATURATED SOILS FROM PREVIOUS RAINS...RAPID
SURFACE RUNOFF IS EXPECTED.

LAKE WIND ADVISORY...
STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED TO AFFECT THE AREA
TODAY INTO THIS EVENING. OVER SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA...SUSTAINED WINDS AROUND 20 MPH WITH GUSTS UP TO 40 MPH
WILL BE POSSIBLE. ELSEWHERE...SUSTAINED WINDS BETWEEN 15 AND 25
MPH...WITH GUSTS TO BETWEEN 30 AND 35 MPH WILL BE POSSIBLE.

SMALL CRAFT ADVISORY...
OVER THE GULF WATERS AND COASTAL LAKES AND BAYS...15 TO 25 KNOT
SOUTHERLY WINDS WILL RESULT IN WIND GENERATED WAVES UP TO 6 FEET
OUT TO 20 NM...AND UP TO 9 FEET OUT TO 60 NM.

COASTAL FLOOD ADVISORY...
BETWEEN SABINE PASS AND CAMERON...DURING TIMES OF HIGH TIDE
THURSDAY AFTERNOON...WATER LEVELS WILL BE BETWEEN 3.5 AND 4.0 FT
MLLW. IN JEFFERSON COUNTY...THIS WILL RESULT IN HIGHWAY 87 BETWEEN
SABINE PASS AND PORT ARTHUR HAVING SOME WATER ACROSS IT...AND
WAVES COULD PUSH DEBRIS ACROSS HIGHWAY 82 BETWEEN JOHNSON BAYOU
AND HOLLY BEACH IN CAMERON PARISH. FURTHER UP INTO CALCASIEU
PARISH...COMMUNITIES NEAR THE CALCASIEU RIVER SUCH AS DEATONVILLE
AND MOSS LAKE COULD SEE WATER ACROSS THE ROADS BY THURSDAY
AFTERNOON...EXTENDING INTO THURSDAY NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MANY OF THE HAZARDS LISTED IN THE DAY ONE SECTION WILL CONTINUE
INTO FRIDAY...AS A COLD FRONT ASSOCIATED WITH THE MID/UPPER LEVEL
STORM SYSTEM SLOWLY TRACKS EAST THROUGH THE AREA. SOUTHERLY WINDS
WILL CONTINUE TO BE STRONG AND GUSTY AHEAD OF THE FRONT ON
FRIDAY...PARTICULARLY OVER EAST CENTRAL AND SOUTH CENTRAL
LOUISIANA. THE THREAT OF SEVERE WEATHER WILL CONTINUE ALONG AND
AHEAD OF THE FRONT...WITH THE PRIMARY HAZARDS CONTINUING TO BE
DAMAGING WINDS AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO
CONTINUE TO BE A CONCERN...ESPECIALLY IN THE FLOOD WATCH AREA. AN
EXPANSION OF THE WATCH EASTWARD DOES NOT LOOK LIKELY AT THIS
TIME...AS RAINFALL AMOUNTS OVER EAST CENTRAL AND SOUTH CENTRAL
LOUISIANA DO NOT APPEAR SUFFICIENT TO CAUSE WIDESPREAD FLOODING.

PASSAGE OF THE FRONT WILL END THE COASTAL FLOOD WORRIES AND THE
SMALL CRAFT ADVISORIES FOR THE STRONG SOUTHERLY WINDS...THOUGH THE
NORTHERLY WINDS BEHIND THE FRONT MAY BE SUFFICIENT TO WARRANT AN
EXTENSION OF THE ADVISORY INTO FRIDAY NIGHT AND SATURDAY.

OTHERWISE...WEATHER SATURDAY THROUGH WEDNESDAY IS EXPECTED TO BE
BENIGN.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY NIGHT.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:45 PM CDTRiver Flood WarningLCHVernon4 days
Oct 29, 8:45 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu64 days
Oct 29, 9:49 PM CDTRiver Flood WarningLCHBeauregard4 days
Oct 29, 9:49 PM CDTRiver Flood WarningLCHCalcasieu38 hr
Oct 29, 9:49 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis12 hr
Oct 30, 12:53 AM CDTFlash Flood WarningLCHBeauregard3 hr
Oct 30, 5:57 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon4 hr
Oct 30, 9:35 AM CDTAreal Flood AdvisoryLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides and 1 more4 hr
Oct 30, 9:45 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon4 hr
Oct 30, 10:07 AM CDTRiver Flood WarningLCHBeauregard, Vernon10 days
Oct 30, 1:43 PM CDTAreal Flood AdvisoryLCHAllen, Avoyelles, Beauregard, Calcasieu, Cameron, Evangeline and 3 more4 hr
Oct 30, 1:58 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Vernon6 hr
Oct 30, 2:31 PM CDTSpecial Marine WarningLCH44 min
Oct 30, 3:18 PM CDTSpecial Marine WarningLCH57 min
Oct 30, 5:09 PM CDTAreal Flood AdvisoryLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry and 2 more6 hr

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.